Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 3, NWS San Angelo, TX

April 3, 2025Callahan County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 3, 2025, 5:26 AM CDT for Callahan County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2025, 5:26 AM CDT (10:26 UTC)
Expired
Apr 3, 2025, 6:00 AM CDT
In force
34 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

County Callahan County, TX

The radar

The Dyess AFB radar (KDYX), 28 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 1:24 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2516 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

512 
WFUS54 KSJT 031026
TORSJT
TXC059-031100-
/O.NEW.KSJT.TO.W.0003.250403T1026Z-250403T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
526 AM CDT Thu Apr 3 2025

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  Callahan County in west central Texas...

* Until 600 AM CDT.

* At 525 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Rowden, moving northeast at 50 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Putnam and Atwell around 530 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Admiral and I-20 Near The Callahan-Eastland County Line.

This includes Interstate 20 between Mile Markers 303 and 323.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3215 9935 3223 9952 3251 9942 3251 9911
      3219 9912
TIME...MOT...LOC 1025Z 244DEG 46KT 3225 9934 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$
mkd
2 follow-up statements
023 
WWUS54 KSJT 031034
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
534 AM CDT Thu Apr 3 2025

TXC059-031100-
/O.CON.KSJT.TO.W.0003.000000T0000Z-250403T1100Z/
Callahan TX-
534 AM CDT Thu Apr 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
NORTHEASTERN CALLAHAN COUNTY...

At 533 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Admiral, or near Putnam, moving northeast at 50 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Putnam and Atwell around 540 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Admiral and I-20 Near The Callahan-Eastland County Line.

This includes Interstate 20 between Mile Markers 308 and 323.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3219 9927 3226 9934 3251 9941 3251 9911
      3219 9912
TIME...MOT...LOC 1033Z 241DEG 45KT 3231 9924 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

mkd
303 
WWUS54 KSJT 031043
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
543 AM CDT Thu Apr 3 2025

TXC059-031100-
/O.CON.KSJT.TO.W.0003.000000T0000Z-250403T1100Z/
Callahan TX-
543 AM CDT Thu Apr 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
NORTHEASTERN CALLAHAN COUNTY...

At 542 AM CDT, a severe thunderstorm capable of producing a tornado
was located over I-20 Near The Callahan-Eastland County Line, or near
Putnam, moving northeast at 50 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Callahan County, including the following locations...
I-20 Near The Callahan-Eastland County Line.

This includes Interstate 20 between Mile Markers 313 and 323.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3229 9917 3232 9923 3251 9941 3251 9911
      3228 9912
TIME...MOT...LOC 1042Z 238DEG 45KT 3238 9913 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

mkd

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 3, 1:51 AM CDT, 3 hours 35 minutes earlier. Its key messages:

  • More thunderstorms are expected tonight and some of these may reach severe levels, mainly north of a San Angelo to Brady line.
  • More widespread thunderstorms are expected again Friday night into Saturday morning. Some of these may also reach severe levels.
  • A brief light freeze may be possible both Sunday and Monday mornings in low lying and protected areas.
Area forecast discussion, Apr 3, 1:51 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
151 AM CDT Thu Apr 3 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...

- More thunderstorms are expected tonight and some of these may
  reach severe levels, mainly north of a San Angelo to Brady
  line.

- More widespread thunderstorms are expected again Friday night
  into Saturday morning. Some of these may also reach severe
  levels.

- A brief light freeze may be possible both Sunday and Monday
  mornings in low lying and protected areas.

&&

.SHORT TERM...
(Today and tonight)
Issued at 1252 AM CDT Thu Apr 3 2025

Thunderstorms continue across portions of West Central Texas as a
diffuse warm front moves back northward across the area. Both the
low level jet bringing in better moisture just above the surface
and an approaching shortwave trough aloft are helping add to the
lift, with good lapse rates adding to the mid level instability.
Given the elevated nature of the storms, large hail is the main
concern.

Radar trends will dictate POPs to start the day off, but latest
CAMs are showing some convection lingering across the eastern Big
Country and into the Heartland through mid morning. Passage of the
shortwave will aid in pushing the cold front back south across
West Central Texas today. Cooler today with highs mainly in the
60s and 70s.

Main upper level trough just off the west just doesn't move
very much, with another shortwave moving across late tonight and
bringing another round of convection to the area. CAMs are even
more aggressive with storm coverage overnight and have boosted
POPs a little more in reaction. Again, elevated storms and steep
lapse rated mean large hail will once again be the primary
concern.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 1252 AM CDT Thu Apr 3 2025

Main upper level low will finally move across Texas late Friday
Night into Saturday, producing the most widespread shower and
thunderstorm coverage of the event. Showers may linger will into
Saturday afternoon as the deformation zone swings across the
Big Country and Heartland. With the ongoing weather tonight, not
going to argue much with the temperatures and POPs for this part
of the forecast. Drier and colder on the back side of the upper
low as a colder air mass drops south behind it. Lows in the low to
mid 30 shown in the model blends looks reasonable for now,
although the colder readings with the better radiational cooling
may end up on Monday morning. Dry for next week with temperatures
gradually warming.

&&

.AVIATION...
(06Z TAFS)
Issued at 1055 PM CDT Wed Apr 2 2025

Conditions will quickly deteriorate during the first six hours of
the TAF period as MVFR ceilings and scattered thunderstorms will
develop. Thunderstorms on each terminal should be brief, but
impactful hail and strong wind gusts possible. MVFR ceilings could
persist until late morning for some locations with some few to
scattered layers in the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     67  52  64  49 /  40  80  80  90
San Angelo  78  53  69  49 /  10  70  50  90
Junction    87  59  78  51 /  10  50  50  90
Brownwood   74  54  68  50 /  50  80  80 100
Sweetwater  70  51  63  47 /  20  90  60  90
Ozona       83  55  72  49 /   0  70  40  90
Brady       80  58  70  51 /  20  60  70 100

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....07
AVIATION...SK

In the hours before

Local storm report, Apr 3, 2:18 AM CDT, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
218 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     Hail             6 W Anson               32.76N 99.99W
04/03/2025  E1.75 Inch       Jones              TX   Public

&&
Local storm report, Apr 3, 2:39 AM CDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
239 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Hail             Anson                   32.76N 99.90W
04/03/2025  E1.75 Inch       Jones              TX   Public

&&
Local storm report, Apr 3, 3:40 AM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
340 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     Hail             Throckmorton            33.18N 99.18W
04/03/2025  M1.75 Inch       Throckmorton       TX   County Official

            Golf ball or a little larger hail.

&&
Local storm report, Apr 3, 3:51 AM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
351 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Hail             Anson                   32.75N 99.90W
04/03/2025  E2.75 Inch       Jones              TX   Public

&&
Local storm report, Apr 3, 4:26 AM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service San Angelo TX
426 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     Tstm Wnd Gst     5 W Rotan               32.86N 100.55W
04/03/2025  M71 MPH          Fisher             TX   Mesonet

            71 mph wind gust at the west texas mesonet
            site west of Rotan.

&&
Local storm report, Apr 3, 5:17 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
517 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 AM     Tstm Wnd Gst     1 NW Haskell            33.18N 99.75W
04/03/2025  E66 MPH          Haskell            TX   Mesonet

            66 mph wind gust at the west texas mesonet
            site northwest of Haskell.

&&

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 1:02 AM CDTSpecial Weather StatementSJTFisher43 min
Apr 3, 1:23 AM CDTSpecial Weather StatementSJTHaskell37 min
Apr 3, 1:38 AM CDTSevere Thunderstorm WarningSJTHaskell37 min
Apr 3, 1:44 AM CDTSpecial Weather StatementSJTJones31 min
Apr 3, 1:44 AM CDTSpecial Weather StatementSJTJones31 min
Apr 3, 1:57 AM CDTSevere Thunderstorm WarningSJTFisher, Haskell, Jones, Shackelford33 min
Apr 3, 2:00 AM CDTSpecial Weather StatementSJTThrockmorton30 min
Apr 3, 2:23 AM CDTSevere Thunderstorm Warning Considerable damage threatSJTHaskell, Jones, Shackelford, Throckmorton67 min
Apr 3, 4:02 AM CDTSevere Thunderstorm WarningSJTRunnels, Taylor43 min
Apr 3, 4:14 AM CDTSevere Thunderstorm WarningSJTFisher46 min
Apr 3, 4:37 AM CDTSevere Thunderstorm Warning Considerable damage threatSJTCallahan, Jones, Shackelford, Taylor53 min
Apr 3, 4:46 AM CDTSevere Thunderstorm Warning Considerable damage threatSJTHaskell29 min
Apr 3, 4:55 AM CDTTornado WarningSJTCallahan, Taylor50 min
Apr 3, 6:06 AM CDTSpecial Weather StatementSJTJones, Taylor24 min
Apr 3, 6:34 AM CDTSpecial Weather StatementSJTCallahan, Shackelford41 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.